Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 20, NWS Boston/Norton, MA

May 31, 2007Hampden County, Massachusetts; Capitol Planning Region, Connecticut

NWS Boston/Norton, MA issued this severe thunderstorm warning at May 31, 2007, 5:26 PM EDT for Hampden County, Massachusetts; Capitol Planning Region, Connecticut. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2007, 5:26 PM EDT (21:26 UTC)
Expired
May 31, 2007, 6:30 PM EDT
In force
64 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

Counties Capitol Planning Region, CT, Hampden County, MA

The radar

The Brookhaven radar (KOKX), 115 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 62 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
62 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
1027 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 312126
SVRBOX
CTC003-MAC013-312230-
/O.NEW.KBOX.SV.W.0020.070531T2126Z-070531T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
526 PM EDT THU MAY 31 2007

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARTFORD COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITIES OF...WINDSOR LOCKS...WEST HARTFORD...
  NEWINGTON...NEW BRITAIN...HARTFORD...BRISTOL...
  WESTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 630 PM EDT

* AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTHWEST OF TOLLAND...OR ABOUT 12 MILES EAST OF GREAT
  BARRINGTON...AND MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES SOUTHWEST OF BLANDFORD BY 540 PM EDT...
  TOLLAND BY 545 PM EDT...
  6 MILES SOUTHWEST OF GRANVILLE BY 605 PM EDT...
  9 MILES SOUTHWEST OF SOUTHWICK BY 615 PM EDT...
  GRANBY BY 625 PM EDT...
  SIMSBURY...EAST GRANBY...8 MILES NORTHEAST OF CANTON AND 8 MILES
  NORTH OF AVON BY 630 PM EDT...

LAT...LON 4156 7292 4169 7301 4179 7303 4182 7296
      4187 7297 4196 7291 4197 7304 4202 7303
      4208 7308 4215 7308 4217 7303 4227 7302
      4230 7296 4195 7253 4159 7272 4154 7286

$$

FRANK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 4:03 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, May 31, 4:03 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
403 PM EDT THU MAY 31 2007

.SYNOPSIS...
A FRONTAL BOUNDARY WILL MOVE NE ACROSS SNE AS A WARM FRONT FRI AND
LIKELY STALL JUST NORTH OF THE REGION THROUGH SUNDAY RESULTING IN
WARM AND INCREASINGLY HUMID CONDITIONS.  A STORM WITH TROPICAL
ORIGINS MAY AFFECT THE REGION SUN NIGHT AND MON FOLLOWED BY A COLD
FRONT LATE TUE.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SEVERE CONVECTION FIRING LATE THIS AFTERNOON ACROSS EASTERN NEW YORK
WHERE THE ATMOSPHERE HAS BECOME MODERATELY UNSTABLE.  LAPS DATA
SHOWING 1000 TO 2000 J/KG OF CAPE IN THIS REGION AND THERE HAVE BEEN
SEVERAL REPORTS OF LARGE HAIL/DAMAGING STRAIGHT LINE WIND GUSTS.  ACROSS
OUR REGION...THERE EXISTS ABOUT 500 TO 1000 J/KG OF CAPE ACROSS FAR
WESTERN MA AND INTO NORTHEAST CONNECTICUT.  THIS IS THE PRIMARY AREA
WHERE WE THINK THAT CONVECTION WILL DEVELOP LATE THIS
AFTERNOON/EARLY THIS EVENING.  THIS ACTIVITY WILL PROPAGATE
SOUTHEASTWARD THIS EVENING...BUT IT WILL BE MOVING INTO OUR
STABILIZING MARINE ENVIRONMENT.  THEREFORE...THIS ACTIVITY SHOULD
WEAKEN AND GENERALLY FALL APART AS IT ENTERS SOUTHEAST NEW
HAMPSHIRE...EASTERN MA AND RHODE ISLAND.

THE FORECAST IN REGARDS TO PRECIPITATION CHANCES TONIGHT BECOMES
VERY UNCERTAIN.  MODELS SHOW TWO COMPLEXES OF SHOWERS AND POSSIBLY
EMBEDDED THUNDERSTORMS LATE TONIGHT THAT DROP DOWN IN NORTHWEST FLOW
ALOFT.  THE FIRST GLANCES OUR NORTHEAST PORTION OF OUR REGION...WHILE THE
2ND BATCH BRUSHES THE SOUTHWEST SECTIONS OF OUR FORECAST AREA.
THERE IS USUALLY UNCERTAINTY WHEN WE HAVE NORTHWEST FLOW ALOFT
DURING THE OVERNIGHT HOURS...THIS TIME OF YEAR.  TOTAL TOTALS DROP
TO BETWEEN 48 AND 50 WHILE THE SHOWALTER INDICES ARE AROUND 0
OVERNIGHT.  THEREFORE...WHAT EVER HAPPENS THERE IS THE THREAT OF
SOME THUNDER SO WILL INCLUDE A SLIGHT CHANCE FOR THUNDERSTORMS IN
ALL AREAS OVERNIGHT.  WILL JUST GO WITH 30 POPS ACROSS THE REGION OVERNIGHT
WITH ALL THE UNCERTAINTY AS TO LOCATION OF ANY COMPLEXES OF
SHOWERS/ISOLATED THUNDERSTORMS.  WARMER MET GUIDANCE LOWS SEEM
REASONABLE WITH THE CLOUD COVER AND RETURNING MOISTURE.  LOWS SHOULD
MAINLY BE IN THE MID TO UPPER 50S...ALTHOUGH THEY COULD BE A BIT
COOLER ACROSS THE CAPE AND ISLANDS.

WE DO EXPECT THE MARINE LAYER TO GRADUALLY ERODE OVERNIGHT...AS
SURFACE WINDS BECOME LIGHT SOUTHERLY.  THIS MAY ALSO LEAD TO THE
FORMATION OF SOME PATCHY FOG.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
ANY ELEVATED SCATTERED SHOWERS/ISOLATED THUNDERSTORMS SHOULD HAVE
COME TO AN END BY EARLY MORNING.  MARINE LAYER WILL HAVE COMPLETELY
MIXED ABOUT BY THE EARLY MORNING AND SKIES SHOULD BECOME MOSTLY SUNNY.
SOUTHWESTERLY SURFACE WINDS AND 850 MB TEMPERATURES WARMING TO
AROUND +16C SHOULD YIELD A VERY WARM AFTERNOON.  HIGHS SHOULD MAINLY
BE IN THE UPPER 80S AWAY FROM THE SOUTH COAST...WITH LOWER 90S IN
THE CONNECTICUT RIVER VALLEY.

WE EXPECT THE WEATHER TO BE MOSTLY SUNNY THROUGH EARLY AFTERNOON.
HOWEVER...SURFACE DEWPOINTS IN THE UPPER 50S AND LOWER 60S COMBINED
WITH SURFACE TEMPERATURES IN THE UPPER 80S ACROSS MUCH OF THE
REGION...SHOULD RESULT IN 1000 TO 2000 J/KG OF CAPE.  700 MB
TEMPERATURES ARE AROUND +3 TO +4C SO THE MID LEVEL CAP SHOULD BREAK
BY MID TO LATE AFTERNOON.  WE DO EXPECT SCATTERED THUNDERSTORMS TO
DEVELOP IN THE MID TO LATE AFTERNOON UNDER THIS ENVIRONMENT.  WE ARE
UNCERTAIN ABOUT THE AREAL COVERAGE OF ANY ACTIVITY SINCE SURFACE
CONVERGENCE IS WEAK.  HOWEVER...WITH THAT MUCH HEATING AND
INSTABILITY WE EXPECTED ISOLATED TO SCATTERED THUNDERSTORMS TO
DEVELOP AND WILL GO WITH 30 POPS.

ANY STORM THAT DEVELOPS FRIDAY AFTERNOON AND EVENING WILL HAVE THE
POTENTIAL TO BECOME SEVERE.  30 DEGREE TEMPERATURE DEWPOINTS SPREADS
WILL ALLOW FOR THE THREAT OF STRAIGHT LINE DAMAGING WIND GUSTS.  IN
ADDITION...500 MB TEMPERATURES OF AROUND -12C AND DECENT SPEED SHEAR
WILL ALSO ALLOW FOR THE POTENTIAL OF LARGE HAIL.  AGAIN...COVERAGE
OF CONVECTION IS UNCERTAIN ON FRIDAY AFTERNOON/EVENING...BUT WE DO
EXPECT ISOLATED TO SCATTERED THUNDERSTORMS AND A FEW OF THOSE MAY
BECOME SEVERE.

ANY SCATTERED SHOWERS AND THUNDERSTORMS MAY LINGER INTO A GOOD PART
OF FRIDAY EVENING...WITH COLD 500 MB TEMPERATURES AROUND -12C
KEEPING SOME INSTABILITY AROUND.  OTHERWISE...A RATHER MILD NIGHT IS
IN STORE FOR THE REGION AND OVERNIGHT LOW TEMPERATURES SHOULD ONLY
FALL INTO THE 60S.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
FRONTAL BOUNDARY WILL BE NORTH OF THE REGION ON SAT WITH SNE IN
WARM/HUMID AIRMASS.  IT WONT BE A COMPLETELY SUNNY DAY BUT RH CROSS
SECTIONS INDICATE PTSUNNY SKIES.  850 TEMPS ARE NEAR +16 WHICH
SUPPORTS 90 DEGREES IN THE INTERIOR...BUT WE CUT BACK A FEW DEGREES
DUE TO PRESENCE OF NEARBY BACKDOOR FRONT AND UNCERTAINTY IN CLOUD
COVER SO MAXES RANGING FROM 80 NEAR THE S COAST AND MID/UPPER 80S
INTERIOR.

WITH DEWPOINTS CLIMBING INTO THE LOWER 60S...ATMOSPHERE WILL
DESTABILIZE WITH CAPES NEAR 1000 J/KG SO WE EXPECT SCT
SHOWERS/TSTMS TO DEVELOP IN THE INTERIOR AHEAD OF SFC BOUNDARY WHERE
BEST INSTABILITY.  500 MB WINDS 30-35 KTS ACROSS N ZONES RESULTS IN
ABOUT 30 KTS OF 0-6 KM SHEAR SO POTENTIAL EXISTS FOR ORGANIZED
SEVERE MULTICELLULAR CONVECTION.  WE WILL CARRY HIGH CHC POPS IN THE
NORTH DECREASING TO SLIGHT CHANCE ALONG THE SOUTH COAST.

NAM WANTS TO BRING BACKDOOR FRONT TO CT VALLEY BY SUN MORNING AND
UKMET ALSO BRINGS FRONT SWD INTO SNE SAT NIGHT...BUT GFS/ECMWF AND
GGEM KEEP IT JUST NORTH OF THE REGION THROUGH SUN AND WE FOLLOWED
THIS SOLUTION AS WESTERLIES SEEM TO RETREAT NORTHWARD.  GFS
INDICATES SOME CONVECTION SPILLING SWD ACROSS SNE SAT NIGHT SO WE
WILL HAVE CHC POPS EVERYWHERE.  IT WILL BE A MILD NIGHT WITH MINS
RANGING FROM UPPER 50S TO LOW/MID 60S.

FRONTAL BOUNDARY WILL REMAIN ALONG OR JUST NORTH OF OUR N ZONES ON
SUN AS TROPICAL LOW MOVES NWD ALONG SE COAST.  FLOW WILL BECOME MORE
SOUTHERLY OFF THE OCEAN ON SUN SO EXPECT COOLER TEMPS WITH MORE
CLOUDS BUT HIGHER DEWPOINTS.  MODELS GENERATING ENOUGH INSTABILITY
FOR MORE SCT SHOWERS/TSTMS BUT SEVERE THREAT IS LOW AS WIND FIELD IS
VERY LIGHT AND INSTABILITY WILL BE LIMITED.

THERE IS STILL UNCERTAINTY WITH TRACK OF COASTAL LOW UP THE COAST.
ECMWF HAS ACTUALLY TRENDED WEST AND IS NOW CLOSE TO GGEM KEEPING LOW
CLOSE TO THE COAST AND BRINGING HEAVY RAINFALL TO SNE SUN
NIGHT/MON.  GFS HAS ALSO TRENDED WEST AND IS IN EXCELLENT AGREEMENT
WITH UKMET AND IS SUPPORTED BY GFS ENSEMBLE MEAN...BUT STORM IS
STILL FAR ENOUGH OFFSHORE SE OF BENCHMARK TO KEEP HEAVY RAINFALL TO
THE SE.  DUE TO UNCERTAINTY WE CONTINUED CHC POPS FOR SUN NGT/MON
WITH NO MENTION OF HEAVY RAINFALL.  COOLER TEMPS EXPECTED MON WITH
HIGHS MAINLY IN THE 60S.

STORM MOVES OUT MON NIGHT THEN A COLD FRONT IS EXPECTED TO MOVE
THROUGH SOMETIME DURING TUE OR TUE NIGHT.  THIS FRONT IS ASSOCIATED
WITH A FAIRLY POTENT AND AMPLIFIED UPPER TROF SO SEVERE WEATHER WILL
BE POSSIBLE TUE IF WE CAN GET ENOUGH SUN AND TIMING OF FRONT IS
FAVORABLE.

DRY CONDITIONS EXPECTED WED/THU AS HIGH PRESSURE BUILDS INTO THE
REGION.  HIGHS 70-75 WED INCREASING TO MID/UPPER THU.
&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
VFR CONDITIONS WITH POCKETS OF MVFR CONDITIONS WERE ACROSS SOUTHERN
NEW ENGLAND THIS AFTERNOON.  WE SHOULD SEE CONDITIONS DETERIORATE TO
MVFR/IFR LATER TONIGHT AS BOUNDARY LAYER COOLS A BIT SINCE SURFACE
DEWPOINTS ARE IN THE 50S.  SCATTERED SHOWERS/ISOLATED THUNDERSTORMS
MAY ALSO RESULT IN BRIEF LOCALIZED IFR CONDITIONS.

CONDITIONS SHOULD IMPROVE TO VFR EARLY FRIDAY MORNING...AS SOUTHWEST WINDS
AT THE SURFACE MIXES OUT ANY REMAINING LOW CLOUDS AND FOG PATCHES.
EXPECT TO SEE SOME 20 TO 25 KNOT WIND GUSTS DEVELOP FRIDAY
AFTERNOON.  ISOLATED TO SCATTERED CONVECTION FRIDAY AFTERNOON AND
EVENING MAY RESULT IN BRIEF LOCALIZED MVFR/IFR CONDITIONS.

&&

.MARINE...
IN THE SHORT TERM...NO HEADLINES EXPECTED ACROSS THE WATERS THROUGH
FRIDAY AFTERNOON.  HOWEVER...THERE SHOULD BE SOME NEAR SHORE LOW 20
KNOT WIND GUSTS NEAR SHORE AS THE LAND HEATS UP QUICKLY.  THERE MAY
BE SOME AREAS OF FOG THAT DEVELOP LATE TONIGHT...WITH HIGH SURFACE
DEWPOINTS ADVECTING OVER THE COLD OCEAN.  MARGINAL SCA CONDITIONS
MAY DEVELOP LATE FRIDAY NIGHT...BUT WE HAVE UNDERCUT WNA MODEL SEAS
A BIT AS THERE SHOULD BE AN INVERSION OVER THE COLD OCEAN IN
SOUTHWEST FLOW.

LONG TERM...GENERALLY SW FLOW 10-20 KTS SAT/SAT NIGHT BECOMING S
DURING SUN THEN MORE EASTERLY SUN NIGHT/MON AHEAD OF LOW PRESSURE
MOVING UP THE COAST.  DEPENDING ON TRACK OF THIS STORM THERE COULD
BE GUSTS OVER 25 KTS SUN NGT/MON WITH A LOW PROBABILITY OF GALES AND
HIGH SEAS IF THE STORM TRACKS CLOSE TO THE COAST.  THIS IS VERY
UNCERTAIN AT THIS TIME SO FORECAST DOES NOT REFLECT THESE
CONDITIONS.  MARINERS SHOULD STAY IN TOUCH WITH LATER FORECASTS ON
THIS POTENTIAL STORM.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...KJC
NEAR TERM...FRANK
SHORT TERM...FRANK
LONG TERM...KJC
AVIATION...FRANK/KJC
MARINE...FRANK/KJC
Hazardous weather outlook, May 31, 4:34 PM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
434 PM EDT THU MAY 31 2007

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-012045-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
434 PM EDT THU MAY 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL AFFECT SOUTHWEST NEW HAMPSHIRE...WESTERN
MASSACHUSETTS AND CONNECTICUT THIS EVENING. WHILE AN ISOLATED SEVERE
THUNDERSTORM CAN NOT BE RULE OUT ACROSS THE EAST SLOPES OF THE
BERKSHIRES OR NORTHEAST CONNECTICUT...THE MAIN THREAT WILL BE
DANGEROUS CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP FRIDAY
AFTERNOON AND EVENING. AREAL COVERAGE OF THE ACTIVITY REMAINS
UNCERTAIN. HOWEVER...THERE IS THE POTENTIAL FOR ISOLATED TO SCATTERED SEVERE
THUNDERSTORMS. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING
STRAIGHT LINE WIND GUSTS.

THUNDERSTORMS WILL BE MORE NUMEROUS ON SATURDAY AFTERNOON AND
EVENING. THERE IS THE POTENTIAL FOR SOME OF THESE STORMS TO BECOME
SEVERE AND PRODUCE LARGE HAIL ALONG WITH DAMAGING STRAIGHT LINE WIND GUSTS.

IN ADDITION...TROPICAL MOISTURE WORKING ITS WAY INTO NEW ENGLAND MAY
RESULT IN LOCALLY HEAVY RAINFALL SUNDAY AND MONDAY. HOWEVER...THIS
PORTION OF THE FORECAST IS HIGHLY UNCERTAIN AND SUBJECT TO CHANGE.

A COLD FRONT WILL MOVE ACROSS THE REGION FROM WEST TO EAST ON TUESDAY
WILL BRING THE CHANCE FOR MORE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM ON FRIDAY FOR ISOLATED TO
SCATTERED SEVERE THUNDERSTORMS.

ANZ230>237-250-254-255-012045-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
434 PM EDT THU MAY 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS AND THEIR ASSOCIATED LIGHTNING RISK...MAY
AFFECT THE COASTAL WATERS AT TIMES FROM LATE FRIDAY INTO EARLY NEXT
WEEK.

THE POSSIBILITY EXISTS FOR NEAR-GALE CONDITIONS SUNDAY NIGHT AND MONDAY IF
A STORM SYSTEM TRACKING UP THE EASTERN SEABOARD ENDS UP GOING FARTHER
TO THE WEST THAN CURRENTLY EXPECTED. THE FORECAST TRACK OF THIS
SYSTEM...IS HIGHLY UNCERTAIN AT THIS TIME. MARINERS SHOULD PAY CLOSE
ATTENTION TO LATER STATEMENTS ON THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FRANK

In the hours before

Special weather statement, May 31, 5:16 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
516 PM EDT THU MAY 31 2007

CTZ002-312200-
HARTFORD CT-
516 PM EDT THU MAY 31 2007

AT 511 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH POTENTIAL TO PRODUCE SMALL HAIL AND 40 MPH
WIND GUSTS.  THE STORM WAS 3 MILES SOUTH OF CANTON...OR ABOUT 7
MILES WEST OF WEST HARTFORD...MOVING SOUTHEAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...WEST HARTFORD BY 530 PM EDT...NEW
BRITAIN AND NEWINGTON BY 540 PM EDT...BERLIN AND ROCKY HILL BY 550 PM
EDT.

FRANK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 5:52 PM EDTTornado WarningBOXHampden23 min
May 31, 6:29 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region16 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2007Severe Thunderstorm Warnings in Connecticut, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.